MAUDE Adverse Event Report: COVIDIEN BIS; ELECTRODE, CUTANEOUS

COVIDIEN BIS; ELECTRODE, CUTANEOUS
Model Number 186-0200
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a pediatric patient in the intensive care unit had pressure ulcers from the sensor.The patient, who was paralyzed, had the sensor applied to the forehead after the area was cleaned with an alcohol wipe.The sensor was used from 8 pm on (b)(6), 2025, until 10 am on (b)(6) 2025.Upon removal, red sores and scabs were observed on the patient's forehead, indicating that the sensor had broken the skin and caused a pressure ulcer.The patient did not have any preexisting skin conditions or known allergies, and the sensor was used according to the instructions for use and protocol.The skin integrity issue persisted for three weeks.
 
Event or Problem Description
It was reported that a pediatric patient in the intensive care unit who was paralyzed had the sensor applied to the forehead after the area was cleaned with an alcohol wipe.The sensor was used for 14 hours and upon removal, red sores and scabs were observed on the patient's forehead, indicating that the sensor broke the skin and caused a pressure ulcer which persisted for three weeks.There was no specific treatment but it was left open to air and patient recovered.The patient did not have any preexisting skin conditions or known allergies, and the sensor was used according to the instructions for use and protocol.
 
Additional Manufacturer Narrative
Correction: b5 additional information: d9, g3, g6, h6 device evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors and the sample met all related specifications.It was reported that a pediatric patient in the intensive care unit who was paralyzed had the sensor applied to the forehead after the area was cleaned with an alcohol wipe.The sensor was used for 14 hours and upon removal, red sores and scabs were observed on the patient's forehead, indicating that the sensor broke the skin and caused a pressure ulcer.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
BIS
Common Device Name
ELECTRODE, CUTANEOUS
Manufacturer (Section D)
COVIDIEN
6135 gunbarrel ave
boulder CO 80301
Manufacturer (Section G)
COVIDIEN
6135 gunbarrel ave
boulder CO 80301
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21309187
Report Number2936999-2025-00051
Device Sequence Number8076101
Product Code GXY
UDI-Device Identifier10884521134331
UDI-Public(01)10884521134331(17)250314(10)0914231L(20)01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2025
Device Model Number186-0200
Device Catalogue Number186-0200
Device Lot Number0914231L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer08/26/2025
12/05/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date09/24/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown